Hail, Marion
- When
- August 13, 3:43 PM CST
- Where
- Marion County, Bear Creek
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.267, -87.700
Nickel size hail was reported in the Bear Creek community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 13, 1:16 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR SPELLING NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CDT SAT AUG 13 2005 .SHORT TERM...(TONIGHT THRU TUE NIGHT)...SIMPLY...BROAD OPEN UPPER LEVEL LOW POSITIONED ACROSS CENTRAL ALABAMA...WITH SURFACE LOW POSITIONED NEAR ALEXANDER CITY. BEST INSTABILTY ACROSS WESTERN ZONES...WITH CONVECTIVE DEVELOPMENT STARTING TO INITIATE. BEST CONVECTIVE DEVELOPMENT AND CLOUD COVERAGE CONTINUES ALONG AND EAST OF A GADSDEN...TO ALEXANDER CITY ..TO SEALE LINE...WITH ACTIVITY MOVING SLOWLY TO THE EAST. HAZY CONDITIONS ALSO OBSERVED AT MOST LOCATIONS. ...FORECAST QUANDARIES...TEMPERATURES WILL WAIT FOR PRESS TIME FOR FINAL DECISION PER OBSERVED RADAR TRENDS... BUT AM LEANING ON GOING WITH AT LEAST SCATTERED POPS ALL AREAS...EXCEPT FAR SOUTHERN ZONES...AS SHOWERS AND THUNDERSTORMS ARE STARTING TO DEVELOP ACROSS WESTERN ZONES WHICH ARE MOISTURE AND INSTABILTY RICH. UNORGANIZED...WEAK HIGH PRESSURE...SURFACE PATTERN...WITH UPPER LEVEL RIDING DYNAMICS PERSISTENT THROUGH PERIOD. BROAD OPEN UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST AND WASH OUT BY SUNDAY MORNING. HOWEVER...ATMOSPHERIC MOISTURE WILL BE PREVALENT...AND DO EXPECT AIRMASS SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL ALSO BE AIDED BY OCCASIONAL SHORT WAVE PASSAGES OVER TOP OF UPPER LEVEL RIDGING DYNAMICS. BASICALLY...A CLIMATOLOGICAL FORECAST FOR THE SHORT TERM PERIOD. WILL NOT GO AS HIGH ON PROBABILITY OF PRECIPITATION WORDING FOR SUNDAY AS MODEL GUIDANCE SUGGEST...AS UPPER LEVEL FORCING FEATURES WILL NOT BE THERE LIKE TODAY. TEMPERATURES...LOOK LIKE MODEL TEMPERATURES ARE COMING MORE IN LINE WITH EXPECTED MODEL 850 MB TEMPERATURE TRENDS...BUT STILL A LITTLE BIT WARMER THAN THEY SHOULD BE. AS A RESULT...WILL CONTINUE VERY CLOSE TO TEMPERATURE WORDING OF CURRENT ZONES. .LONG TERM...(WEDNESDAY THRU SATURDAY) RIDGING SURFACE AND ALOFT WILL BE THE PRIMARY FEATURE THROUGH THE EXTENDED PERIOD. HOWEVER...ATMOSPHERIC MOISTURE WILL BE PREVALENT...AND JUST LIKE FOR THE SHORT TERM PERIOD...DO EXPECT AIRMASS SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL ALSO BE AIDED BY OCCASIONAL SHORT WAVE PASSAGES OVER TOP OF UPPER LEVEL RIDGING DYNAMICS. BASICALLY...A CLIMATOLOGICAL FORECAST FOR THE LONG TERM PERIOD. TEMPERATURES...WILL LEAN TOWARD MODELS GENERALLY CLIMATOLOGICAL VALUES THROUGH PERIOD. .SYNOPSIS...UPPER LEVEL LOW WILL CONTINUE TO MOVE ACROSS EASTERN CENTRAL ALABAMA TONIGHT BEFORE DISSIPATING. THIS WILL ALLOW FOR THE TYPICAL SUMMER TIME PATTERN FOR THIS TIME OF YEAR TO BECOME ESTABLISHED THROUGH SATURDAY... PARTLY CLOUDY SKIES WITH MAINLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 91 72 89 / 50 40 20 40 ANNISTON 71 91 72 90 / 50 40 20 40 BIRMINGHAM 72 92 73 91 / 30 40 20 40 TUSCALOOSA 72 95 73 94 / 30 40 20 40 CALERA 72 91 73 91 / 30 40 20 40 AUBURN 71 89 73 89 / 30 50 20 40 MONTGOMERY 71 92 73 91 / 30 40 20 40 TROY 71 90 72 89 / 30 50 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 02 JBW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CDT SAT AUG 13 2005 ALZ011>015-017>050-141830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). SHOWERS AND THUNDERSTORMS ARE COVERING MOST OF EAST CENTRAL ALABAMA THIS EARLY AFTERNOON. EXPECTING STORMS TO POP WEST OF I-65 THIS AFTERNOON. ALL STORMS...CURRENT AND FUTURE...WILL BE SLOW MOVING AND WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME. IN ADDITION...WITH SLIGHTLY DRIER AIR ALOFT...WIND GUSTS TO 45 MPH...AND POSSIBLY HIGHER...ARE POSSIBLE WITH ANY STRONGER STORMS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT SAT AUG 13 2005 ALZ028-131930- CLAY- 156 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ASHLAND. THIS THUNDERSTORM WAS DRIFTING EAST AROUND 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ASHLAND AND LINEVILLE THROUGH 230 PM CDT. 92/JSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT SAT AUG 13 2005 ALZ037-132000- TALLAPOOSA- 231 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 300 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF TALLAPOOSA COUNTY...MOVING SOUTHEAST AROUND 5 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NEW SITE...JACKSONS GAP...GOLDVILLE...DADEVILLE AND DAVISTON THROUGH 300 PM CDT. 92/JSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CDT SAT AUG 13 2005 ALZ015-132000- WALKER- 232 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN WALKER COUNTY UNTIL 300 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CURRY...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CURRY...JASPER AND SIPSEY THROUGH 300 PM CDT. THE PRIMARY THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THIS STORM IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CDT SAT AUG 13 2005 ALZ012-013-132015- FAYETTE-LAMAR- 237 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES UNTIL 315 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FAYETTE...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOUNT VERNON... MANSFIELD...BELK AND FAYETTE THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT SAT AUG 13 2005 ALZ015-132050- WALKER- 305 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 345 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND JASPER THROUGH 350 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 PM CDT SAT AUG 13 2005 ALZ015-024-132130- JEFFERSON-WALKER- 350 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND WALKER COUNTIES UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GOODSPRINGS...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TUTWILER...PARRISH... OAKMAN...JASPER...GOODSPRINGS...CORDOVA...WEST JEFFERSON AND SYLVAN SPRINGS THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THESE STORMS WILL ALSO PRODUCE MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
The Columbus AFB radar (KGWX), 71 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported in the Bear Creek community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471128.